Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suffering from heaviness in head, mood swings and nausea. Is it safe to use betacap?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I am 33 yr old and have been suffering from heaviness in the head leading to partial or full headache including mood swings & nausea like feeling. Some times the eyes are paining. Consulted local physician & he suggested BETACAP TR 40 which if not taken regularly repeats the problem. Is Betacap a safe drug & does prolonged use of it leads to high blood pressure?
Shall I consult another physician. Please help
Posted Fri, 2 Nov 2012 in Headache and Migraines
Answered by Dr. Jonas Sundarakumar 36 minutes later
Hi and welcome to Healthcare Magic. Thanks for your question...

Betacap TR 40 (Propranolol) is an anti-hypertensive medication which has other uses such as the treatment of migrainous headache, certain anxiety disorders, etc. It is possible that your physician has started you on this medication for your headache problem and you say that it has given you good relief, when taken regularly.

Prolonged use of Betacap TR 40 does not lead to high blood pressure and it is a relatively safe & commonly used medication. The side effects which this medication could cause are dizziness, drowsiness, nausea, stomach discomfort, fluid retention, weight gain, etc. It also has to be used with caution in people who have asthma problems or cardiac disorders. But please remember that this is just a list of side effects and only a small percentage of people actually develop them.

It is advisable to take this medication as per your doctor's prescription and not alter the dose on your own. DO NOT double the dose or take extra medication if you have severe headache.

If your mood swings are significant, then I would also advise you to consult a psychiatrist to have have an assessment to see if you need any further help.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor